Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SenorTaco

Help with Red Marks while on Accutane

Recommended Posts

I'm sure there are hundreds of posts on this, and I apologize for it. I normally would use the search function, but please forgive me. Anyway, I am in my 2nd month of accutane for cystic body acne (mainly bacne). My neck which had persistent zits has finally cleared up for the first time in 6 years, but there are very large redmarks. There aren't individual ones, but more like an entire portion of my neck that is red. People have even asked me if I have hickeys. Anyone have any recomendations on what I can do to help fade this red area that will not harm my skin (or cause more breakouts!) while on accutane? Thanks.

Oh, and after a month and a half, I am seeing incredible results with accutane. Even my derm was shocked at how fast my back has cleared up. eusa_dance.gif I probably had literally hundreds of zits/cysts/etc on my back, and now I predict that by the end of month two they will be almost gone! Anyway, figured I would offer some words of encouragement!

Link to post
Share on other sites
Guest Craigems

dont touch your face with anything. Potential irritation isnt good. I suggest time. Lots of posts on this your right, search the forums you'll get all the answers u want.

My suggestion dont touch your face... really in the end nothing works as well as time.

Link to post
Share on other sites

Hi, I was wondering how much accutant you were taking? My son was on 20 for 1 mo. then went to 40 and his bacne got 50% worse REALLY bad He had to go off ( bleeding after showers he had to wait 30-45 min to put a shirt on for fear of stains!.... anyway this was a year ago he stillhas the red marks thay are just now begining to fade. The problem remains with the neck though and He wants to go back on the accutane w/ small dose 20mg. The Dr. told us the accutane brings out everything under the skin and also he was very sensetive to it. sorry to go on and on

Link to post
Share on other sites
Guest Craigems

Yes. LjTanner2, The WORSE the problem the worse the scarring. If he had acne like you described then it sounds like it would take years to heal.. I'm in the same situation, my derm told me my chest will take years to fully recover... but even now i notice red-marks going, thank god my chest acne is gone! and has been for a while... Now all the marks are turning a white colour, and some are turning skin colour again.

So i guess the more the severe the acne definantly the longer it is to recover. ALSO generally in areas like the face and shoulders the marks actually disappear quicker because the skin is more tuff there, whereas on the chest and lower back and neck making recovery time insanely long.

Link to post
Share on other sites

Hey LJ. I have been on 40mg/day of amnesteem for the first month, and am on it for the second month. I had really bad bacne that wouldn't respond to any antibiotics, topicals, hollistic, etc. Now, all my cysts are shrinking away and my skin is looking so good. I'm sorry to hear that your son had such a rough time with it. I did take amoxycillin to slow or deter any initial breakout. Perhaps that's what helped? I never really had that many problems with my neck area persay. I mean, it was obvious from a distance that I had acne all along my neck, but for some reason it cleared within two weeks of accutane. Not sure if that was the answer you were looking for, but hope it helps.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×